Indiana, 2006Damaging Wind in Indiana, May 30, 2006
May 30, 2006 · NWS LOT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 30, 6:45 PM EST, 55 minutes earlier.
Area forecast discussion, May 30, 6:45 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT TUE MAY 30 2006
.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
215 PM CDT
THE MOIST...UNSTABLE AIRMASS REMAINS IN PLACE OVER THE REGION.
EXPECTING MORE SHRA/TSRA TO DVLP OVER THE REGION THIS AFTERNOON AND
EVENING. BUT INITIALLY...THE ACTIVE CONVECTION IS CONFINED TO SRN
WISCONSIN...INVOF A WEAK COLD FRONT EXTENDING FROM SRN WISCONSIN
SWWD INTO CENTRAL KANSAS. A LOW LEVEL CONVERGENCE BOUNDARY HAS SET
UP ACROSS THE CWA...EXTENDING FROM THE CONVECTIVE CLUSTER IN SERN
WISCONSIN...THROUGH THE CWA INTO ERN LIVINGSTON COUNTY. THIS
BOUNDARY WILL BE MONITORED CLOSELY. WHILE MANY INDICATORS ARE
POINTING TO AN ACTIVE EVENING ACROSS THE CWA...BUT THE ONE
INGREDIENT THAT APPEARS TO BE LACKING A BIT IS THE UPPER FORCING.
THE INITIAL OBSERVED SITUATION WOULD POINT TOWARD A MODEL GUIDANCE
SOLUTION CLOSER TO THE GFS THAN THE NAM/ETA. THE GFS IS A BIT
WEAKER AND FURTHER NORTH WITH THE INITIAL SHORT WAVE TROUGH...OVER
SRN WISCONSIN. HOWEVER...DUE TO THE HEAT/HUMIDITY AND STEEP LOW
LEVEL LAPSE RATES...DO NOT WANT TO MINIMIZE THE CHANCES OF
SHRA/TSRA...IN FACT...PREFER THE IDEA OF INCRG POPS TO FROM LIKELY
TO CATEGORICAL...EVEN IF STRENGTH OF CNVTV ACTIVITY IS NOT QUITE UP
TO LEVEL OF YESTERDAY.
THROUGH THE REMAINDER OF THE SHORT TERM FORECAST...THE DIFFERENCES
BETWEEN THE THE GFS AND THE NAM/ETA REMAIN MAINLY IN THE AREA OF THE
TIMING OF INDIVIDUAL SHORT WAVES THROUGH THE SYNOPTIC SCALE FLOW
PATTERN. THE GUIDANCE IS LEANING TOWARD A BUILDING RIDGE OVER THE
SRN APPALACHIANS AND THE NRN ROCKIES WITH A BROAD TROUGH FORMING
OVER THE NRN PLAINS AND GREAT LAKES...FROM A DVLPG POLAR VORTEX OVER
NERN CANADA. THE DVLPG UPPER TROUGH WILL FORCE THE WEAK COLD FRONT
TO PUSH THROUGH THE UPPER MIDWEST...AND ALLOWING SOME MODERATION TO
TEMPERATURES. TEMPERATURES SHOULD RETURN CLOSER TO CLIMATOLOGICAL
NORMAL LEVELS...WITH HIGHS IN THE UPPER 70S TO AROUND 80 FOR THE
REMAINDER OF THE WORKWEEK.
THE ONLY CHANGE MADE TO THE LONGER RANGE FORECAST WAS TO INTRODUCE A
CHANCE OF SHRA/TSRA ON SUNDAY...AS THE GFS BRINGS ANOTHER SHORTWAVE
AROUND THE WESTERN PERIPHERY OF AN UPPER LOW EXPECTED TO DVLP OVER
NEW ENGLAND.
KREIN
&&
.AVIATION...
FOR 00Z TAFS...DIURNAL PUNCH HAS SHOWN TRUE TO FORM THIS AFTN. SHUD
BE A NOISY EVENING...ALTHO SEVERITY IS LESS POTENT. APPEARS SFC LOW
HAS MOVED INTO NRN IL TAKING COLD FRONT INTO NRN IL PAST ORD AND
RFD. MODELS NOT PICKING UP ON THIS MOVEMENT THAT FAST. LOW SHUD MOVE
NEWD ALONG THIS BOUNDARY...SWITCHING WINDS TO NORTH IN REMAINING
TERMINALS PRE-DAWN OR EARLY WED MRNG. POST FRONTAL PUSH SHUD SUCK
DOWN COOLER FLOW AND LOWER CONDENSATION LEVELS SO THAT CIGS SHUD BE
DROPPING BLO 3K SEVERAL HOURS AFTER STRONG NORTH PUSH. TIMING IS
SUSPECT ON THIS...BUT MODELS BRING IT DOWN ON WEDNESDAY. LIKELY TO
BE SOME SHOWERS WITH THIS IN THE MRNG BUT HAVE LEFT TAFS DRY FOR NOW
WITH MAIN CONCENTRATION ON THIS EVENINGS SCENARIO.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, May 30, 4:30 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT TUE MAY 30 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-310930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT TUE MAY 30 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. VERY HEAVY
RAIN...WHICH MAY CAUSE LOCALIZED FLOODING...IS ALSO POSSIBLE WITH
THESE STORMS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-310930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT TUE MAY 30 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, May 30, 4:45 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLOOD BELVIDERE 42.25N 88.85W
05/30/2006 BOONE IL TRAINED SPOTTER
HEAVY RAINS CAUSING SOME STREET FLOODING.
&&
WNLocal storm report, May 30, 5:00 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLOOD HAWTHORN WOODS 42.22N 88.06W
05/30/2006 LAKE IL TRAINED SPOTTER
EXTENSIVE FLOODING ON GILMORE ROAD.
&&
WNLocal storm report, May 30, 5:16 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLOOD LAKE VILLA 42.42N 88.08W
05/30/2006 LAKE IL TRAINED SPOTTER
IL-132 JUST EAST OF IL-83, 4 TO 6 INCHES OF WATER ON
ROADWAY.
&&
WNLocal storm report, May 30, 5:26 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FLOOD 3 W LAKE BLUFF 42.28N 87.91W
05/30/2006 LAKE IL TRAINED SPOTTER
2 TO 3 INCHES OF WATER AT INTERSECTION OF IL-43 AND
IL-176 IN KNOLLWOOD.
&&
WNLocal storm report, May 30, 5:33 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
533 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LISLE 41.79N 88.09W
05/30/2006 E0.88 INCH DUPAGE IL PUBLIC
AT OGDEN AVENUE -US-34- AND IL-53.
&&
WNLocal storm report, May 30, 6:30 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
630 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD 2 E VERONA 41.22N 88.47W
05/30/2006 GRUNDY IL TRAINED SPOTTER
2 INCHES OF WATER ON ROAD - AT PRAIRE RD AND WARD RD.
EXTENSIVE FIELD FLOODING.
&&
WNThunderstorm Wind, Benton
- When
- May 30, 7:40 PM EST
- Where
- Benton County, 1 mi WNW of Earl Park
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.683, -87.433
Three utility poles snapped off at the ground. Power lines blown down. One tree split down the middle and a second tree blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 30, 20061 death · 1 injured · $17,000 · 50 kt wind · 5 events
- Heat in Illinois, May 30, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 30 to 31, 2006$475,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, May 30, 2006$332,000 · 1 in hail · 19 events
- Flooding and Hail in Illinois, May 30, 2006$276,000 · 0.88 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 30, 2006$235,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Indiana, May 30, 2006$95,000 · 60 kt wind · 10 events
- Flash Flooding and Heavy Rain in Kansas, May 30, 2006$111,000 · 4 events
- Flash Flood in New York, May 30, 2006$100,000 · 1 event
- Hail and Damaging Winds in Alabama, May 30, 2006$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in New York, May 30, 2006$50,000 · 1.75 in hail · 2 events
- Flooding and Hail in Kansas, May 30, 20061.5 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510164.